Chapwanya, M., Clark, C.D. orcid.org/0000-0002-1021-6679 and Fowler, A.C. (2011) Numerical computations of a theoretical model of ribbed moraine formation. Earth Surface Processes and Landforms, 36 (8). pp. 1105-1112. ISSN 0197-9337
Abstract
We develop numerical solutions of a theoretical model which has been proposed to explain the formation of subglacial bedforms. The model has been shown to have the capability of producing bedforms in two dimensions, when they may be interpreted as ribbed moraine. However, these investigations have left unanswered the question of whether the theory is capable of producing fully three‐dimensional bedforms such as drumlins. We show that, while the three‐dimensional calculations show realistic quasi‐three‐dimensional features such as dislocations in the ribbing pattern, they do not produce genuine three‐dimensional drumlins. We suggest that this inadequacy is due to the treatment of subglacial drainage in the theory as a passive variable, and thus that the three‐dimensional forms may be associated with conditions of sufficient subglacial water flux.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2011 John Wiley & Sons, Ltd. This is an author-produced version of a paper subsequently published in Earth Surface Processes and Landforms. Uploaded in accordance with the publisher's self-archiving policy. |
Keywords: | ribbed moraine; instability model; numerical computation |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Social Sciences (Sheffield) > Department of Geography (Sheffield) |
Depositing User: | Symplectic Sheffield |
Date Deposited: | 14 Nov 2019 17:18 |
Last Modified: | 14 Nov 2019 17:18 |
Status: | Published |
Publisher: | Wiley |
Refereed: | Yes |
Identification Number: | 10.1002/esp.2138 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:152457 |